MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER
Model Number U41502H4RX
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure of a calcified target lesion in the right anterior tibial artery via contralateral approach, the pta balloon was allegedly trapped by the calcification of the lesion and unable to come off.It was further reported that the shaft was detached from the tip and fragments remained in the patients body.Reportedly, the right common femoral artery was incised and the balloon shaft was taken out.The current patient status is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 12/2023).
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse rx pta dilatation catheter in two segments was received for evaluation.During visual evaluation, segment 1 was noted to consist of the the inflation luer and catheter shaft.Segment 2 was noted to consist of the catheter shaft and the balloon.Functional testing could not be performed due to the condition of the returned sample.Therefore, the investigation is confirmed for the reported detachment as the catheter was received detached in two segments.The investigation is inconclusive for the reported entrapment of device as the conditions of use cannot be replicated in the lab.A definitive root cause for the reported detachment and entrapment of device could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a calcified target lesion in the right anterior tibial artery via contralateral approach, the pta balloon was allegedly trapped by the calcification of the lesion and unable to come off.It was further reported that the shaft was detached from the tip and fragments remained in the patients body.Reportedly, the right cfa was incised and the balloon shaft was taken out.The current patient status is unknown.

Brand Name
ULTRAVERSE RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14403833
Report Number2020394-2022-00372
Device Sequence Number5551476
Product Code LIT
UDI-Device Identifier00801741056475
UDI-Public(01)00801741056475
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H4RX
Device Catalogue NumberU41502H4RX
Device Lot NumberCMFN0103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/15/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale